MAUDE Adverse Event Report: ALPHATEC SPINE, INC. CALIBRATE CCX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

ALPHATEC SPINE, INC. CALIBRATE CCX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 325-07103010
Medical Device Problem Codes Collapse (1099); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is in the process of being return for evaluation.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
On (b)(6) 2024 a patient underwent a lumbar intervertebral body fusion procedure.At the 1 month postoperative visit, radiograph images reveal that the expandable cage has collapsed and migrated posteriorly.The patient received revision surgery on (b)(6) 2025 to remove the collapsed cage.
 
Additional Manufacturer Narrative
Correction: d4.Primary udi: (b)(4).D9.Yes, returned to manufacturer 02/24/2025.H3.Yes.H6.Type of investigation: 10, 3331, 4112.Investigation findings: 3253.Investigation conclusions: 4301.Additional information: d4.Lot #: ap02839.H4.11/01/2024.Device evaluation: the explant was received in a partially open state.No physical damage to implant components was observed aside from minor wear on surfaces intended to slide past each other during implantation and expansion.Some foreign matter (possibly graft material left over from cleaning) was lodged within the internal cage components preventing it from fully expanding or collapsing.After removing the foreign material, the implant was easily able to be actuated open and closed with very little torque applied to the drive screw via a t15 driver.The spacer collapsed after being implanted and expanded then migrated from the disk space in which it was placed.The root cause is likely not enough frictional drag between internal drive screw threads and the external center post threads.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: potential risks identified with the use of these fusion devices, which may require additional surgery, include device component failure, loss of fixation, pseudarthrosis (i.E., non-union), fracture of the vertebra, neurological injury, and/or vascular or visceral injury possible adverse effects: initial or delayed loosening, bending, dislocation, and/or breakage of device components.Postoperative management the surgeon should instruct the patient regarding the amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and/or breakage of the implanted devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibratory motion, falls, jolts, or other movements preventing proper healing and/or fusion development.Implanted devices should be revised or removed if bent, dislocated, or broken.Immobilization should be considered in order to prevent bending, dislocation, or breakage of the implanted device in case of delayed, malunion, or nonunion of bone.Immobilization should continue until a complete bone fusion mass has developed and been confirmed.

Brand Name
CALIBRATE CCX INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key21414828
Report Number2027467-2025-00013
Device Sequence Number9312046
Product Code MAX
UDI-Device Identifier00190376533001
UDI-Public(01)00190376533001
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K232504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number325-07103010
Device Catalogue Number325-07103010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1065-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown